Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 12, 2010, 12:28 PM CDT for Franklin County, Warren County, Missouri. It took effect at May 13, 2010, 3:34 PM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 12:28 PM CDT (17:28 UTC)
- In effect from
- May 13, 2010, 3:34 PM CDT
- Expired
- May 25, 2010, 9:40 PM CDT
- In force
- 12 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Washington (WHGM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 12, 6:47 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 12, 6:47 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT WED MAY 12 2010
.DISCUSSION...
/537 AM CDT WED MAY 12 2010/
SHORT DISCUSSION THIS MORNING DUE TO ONGOING WEATHER WITH NOCTURNAL
MCS ROLLING ACROSS THE AREA. EARLY MORNING MCS WITH VERY HEAVY RAINFALL
HAS PRIMED SOILS FOR RENEWED FLASH FLOODING CONCERNS WITH ANY LATER
CONVECTION. HAVE ISSUED A FLASH FLOOD WATCH VALID FM 13/00Z THROUGH
14/00Z TO COVER FLASH FLOODING POTENTIAL WITH THE NEXT TWO ROUNDS OF
HEAVY RAIN. FIRST ROUND IS EXPECTED INVOF WMFNT LATE THIS AFTN AND
TONIGHT WHILE THE SECOND IS EXPECTED TOMORROW AFTN AHEAD OF A CDFNT.
MODEL GUIDANCE SHOWS A VERY MOIST AIR MASS WITH PW VALUES OF 1.4 TO
1.7 INCHES TONIGHT AND TOMORROW. THESE VALUES ARE AT LEAST 2
STANDARD DEVIATIONS ABOVE THE MEAN FOR THIS AREA AT THIS TIME OF
YEAR.
SFC LOW WAS LOCATED OVER TX/OK PANHANDLE AT 09Z WITH A WMFNT
STRETCHING ENEWD THROUGH SOUTH CENTRAL MO. THIS BDRY WILL CONTINUE
MOVING NWD TODAY AS THE SFC LOW BEGINS LIFTING NEWD. BY 00Z...WMFNT
EXPECTED TO BE SOMEWHERE ACROSS THE CENTRAL OR NRN CWA BUT THERE
IS SOME UNCERTAINTY ON HOW FAR NORTH THE WMFNT WILL PROGRESS GIVEN
OUTFLOW BDRY FM EARLY MORNING MCS. AS SKIES BEGIN TO CLR LATER THIS
MORNING...INSTABILITY INCREASES RAPIDLY WITH AMPLE CAPE AND SHEAR IN
PLACE FOR SEVERE CONVECTION BY THE TIME THE CAPPING INVERSION IS
OVERCOME. SHRA/TSRA EXPECTED TO DVLP INVOF WMFNT LATE THIS AFTN OR
THIS EVENING...ESPECIALLY LATER TONIGHT AS H85 SWLY LLJ STRENGTHENS
TO 45KT. CDFNT SWINGS THROUGH THE CWA TOMORROW AFTN WITH CONVECTION
EXPECTED ALONG AND AHEAD OF THE FNT.
NO CHANGES PAST 15/00Z DUE TO ONGOING WEATHER.
KANOFSKY
&&
.AVIATION...
/619 AM CDT WED MAY 12 2010/
PRIMARY MCS HAS MOVED EAST OF THE TAF SITES AS OF 11Z WITH ANOTHER
SMALLER CLUSTER OF TSTMS TRACKING ACROSS CENTRAL MO. THIS
ACTIVITY SHOULD BE EAST OF KCOU BY TAF VALID TIME AND MAY BRUSH
KUIN THRU 14Z. THIS SECOND CLUSTER LOOKS TO MAKE A DIRECT IMPACT
ON THE STL METRO SITES. CIGS ARE A TRICKY FCST THIS MORNING AS THE
MODELS LOOK TO BE OVERDOING THE AREAL EXTENT COMPARED TO ACTUAL
OBS. THE MODELS WANT TO HANG THESE LOWER CIGS THRU THE DAY UNTIL
WARM FROPA EARLY THIS AFTERNOON...THOUGH MCS WILL SLOW WARM FRONT
ADVANCEMENT FOR THE NEXT COUPLE OF HOURS. DO NOT THINK THERE WILL
BE AS MUCH COVERAGE AS MODELS ADVERTISE...BUT ALSO THINK THERE MAY
BE SOME ADDITIONAL DEVELOPMENT BEHIND THE MCS...THEREFORE WENT
MIDDLE OF THE ROAD WITH HEIGHT AND TIMING...WHICH IS SIMILAR TO
THE PRECEDING SET. EXPECT WARM FRONT TO LIFT SLOWLY NORTH THRU THE
DAY...THOUGH IT MAY HAVE TROUBLE GETTING THRU KUIN BY 00Z. HAVE
INTRODUCED A CB GROUP FOR SITES ALONG I-70 AS THERE MAY BE SUPERCELL
TSTM DEVELOPMENT ALONG THE WARM FRONT THIS AFTERNOON...THOUGH
COVERAGE MAY BE LIMITED BY WARM AIR ALOFT. ANY OF THESE STORMS
THAT DO DEVELOP ARE LIKELY TO BECOME SEVERE. ADDITIONAL TSTM
CHANCES DEVELOP OVERNIGHT ALONG A SLOW MOVING COLD FRONT.
SPECIFICS FOR KSTL...
A SECOND MCS WILL IMPACT THE SITE THRU 14Z. VRB GUSTY WINDS...
LOWER CIGS AND TSTM CHANCES WILL ACCOMPANY THIS ACTIVITY. CIGS MAY
RAISE SOONER THAN TAF INDICATES IF WARM FRONT STARTS ADVANCING
SOONER THAN PREDICTED. LOW COVERAGE SUPERCELL TSTMS ARE EXPECTED
TO DEVELOP THIS AFTERNOON IN VCTY OF THE WARM FRONT. ANY OF THESE
STORMS WILL BE CAPABLE OF HAIL...HIGH WINDS. THIS ACTIVITY WILL
DIMINISH THIS EVENING WITH THE NEXT CHANCE FOR PRECIP/TSTMS MOVING
IN LATE IN THE PERIOD ASSOC WITH A SLOW MOVING COLD FRONT.
MILLER
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-
GASCONADE MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU
MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, May 12, 6:31 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 631 AM CDT WED MAY 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 631 AM CDT WED MAY 12 2010 ...FLASH FLOOD WATCH FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR PARTS OF CENTRAL AND NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING WILL PERSIST THIS MORNING ACROSS PARTS OF MISSOURI AND ILLINOIS WHERE VERY HEAVY RAIN FELL OVERNIGHT AND CONTINUES TO FALL THIS MORNING. THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND TONIGHT NEAR A WARM FRONT ACROSS CENTRAL MISSOURI AND ILLINOIS. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. VERY HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM THURSDAY ACROSS PARTS OF CENTRAL AND NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG A COLD FRONT ON THURSDAY AS IT MOVES THROUGH THE REGION. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ON THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THURSDAY ACROSS PARTS OF CENTRAL AND NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, May 12, 7:24 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CENTRALIA 38.52N 89.13W
05/12/2010 M2.10 INCH MARION IL CO-OP OBSERVER
&&
MILLERLocal storm report, May 12, 7:34 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HEAVY RAIN ELLISVILLE 38.59N 90.59W
05/12/2010 M1.85 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TRUETTLocal storm report, May 12, 7:55 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/12/2010 BOONE MO LAW ENFORCEMENT
DRIPPING SPRINGS ROAD AT STONE DRIVE IS CLOSED DUE TO
FLOODING
&&
KANOFSKYLocal storm report, May 12, 8:43 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HEAVY RAIN CENTRAL CITY 38.55N 89.13W
05/12/2010 M2.30 INCH MARION IL TRAINED SPOTTER
SPOTTER REPORTS THAT MANY COUNTY ROADS ARE BEGINNING TO
FLOOD DUE TO RUNOFF.
&&
TRUETTLocal storm report, May 12, 9:01 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SUNSET HILLS 38.54N 90.42W
05/12/2010 M1.82 INCH ST. LOUIS MO PUBLIC
NEAR INTERSECTION OF I-270 AND HWY 21
&&
MILLERLocal storm report, May 12, 10:46 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD ST. CHARLES 38.79N 90.52W
05/12/2010 ST. CHARLES MO LAW ENFORCEMENT
HIGHWAYS B...C...AND H IMPASSIBLE DUE TO LOW LYING
FLOODING
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:30 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 60 min |
| May 12, 2:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 44 min |
| May 12, 2:32 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 58 min |
| May 12, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 58 min |
| May 12, 3:12 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 6 hr |
| May 12, 3:27 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| May 12, 4:00 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis | 6 hr |
| May 12, 4:03 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| May 12, 4:38 AM CDT | Flash Flood Warning | LSX | Crawford, Washington | 5 hr |
| May 12, 4:49 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 15 more | 35 hr |
| May 12, 5:03 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 6 hr |
| May 12, 8:44 AM CDT | River Flood Warning | LSX | Saint Charles | 13 hr |
| May 12, 9:58 AM CDT | River Flood Warning | LSX | Osage | 15 hr |
| May 12, 9:58 AM CDT | River Flood Warning | LSX | Cole | 16 hr |
| May 12, 10:09 AM CDT | Areal Flood Advisory | LSX | Saint Charles | 6 hr |
| May 12, 10:59 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| May 12, 12:28 PM CDT | River Flood Warning | LSX | Callaway, Cole | 12 days |
| May 12, 12:28 PM CDT | River Flood Warning | LSX | Callaway, Osage | 14 days |
| May 12, 12:28 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 19 days |
| May 12, 12:28 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 14 days |
| May 12, 12:28 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 14 days |
| May 12, 4:00 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 60 min |
| May 12, 4:21 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 39 min |
| May 12, 4:59 AM CDT | Flash Flood Warning | LSX | Madison, Monroe, Saint Clair | 6 hr |
| May 12, 5:23 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Washington | 6 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.